MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE® NIHM BATTERY; NI-HM BATTERY

ZOLL CIRCULATION AUTOPULSE® NIHM BATTERY; NI-HM BATTERY
Model Number 8700-0752
Medical Device Problem Codes Positioning Failure (1158); Device Stops Intermittently (1599)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 11/19/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The autopulse battery in complaint will not be returned for investigation.Therefore, a physical investigation will not be performed.A supplemental report will be filed if the product is returned and investigation has been completed.Not returning to zoll.
 
Event or Problem Description
A call was dispatched for an (b)(6) old female that was not breathing.Upon arrival, the firefighters, paramedic and engineer were met outside by the relative who stated the patient was not breathing.The patient was found lying on the floor with a bystander manual cpr in progress (exact length of time not provided).The patient had been moved from the bed to the floor by the bystanders.The patient was not breathing, unconscious and appeared to be in cardiac arrest.The crew obtained information from patient's boyfriend who stated that the patient was last see approximately 2 hours ago and was vomiting the night prior and had a history of diabetes.The absence of pulse and breathing were verified by the firefighter.The crew moved the patient from bedroom floor to an area in the basement with more room for better patient access.Manual cpr was initiated and iv access was obtained in the right ante cupital.An oral airway adjunct was also placed by one of the crew.The patient was placed on the autopulse without any issues.However, the platform displayed "realign patient" message.After the patient was realigned, the platform was powered on.The lifeband retracted and the platform performed a partial compression and completely powered off.The use of autopulse was aborted and the crew reverted to manual compression.The crew gave 4 rounds of epinephrine with directions of paramedics present on scene.Manual compression and ventilations were continued until the paramedic instructed to stop.Rosc was never achieved.Autopsy was performed, however the cause of death has not been determined.The ems coordinator stated that they determined that the nimh batteries, used during the call, were the cause of the autopulse platform stopping compressions.Per the ems coordinator, the death was not attributed to the autopulse platform.

Brand Name
AUTOPULSE® NIHM BATTERY
Common Device Name
NI-HM BATTERY
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key5344109
Report Number3010617000-2016-00010
Device Sequence Number18927113
Product Code DRM
UDI-Device Identifier00849111002042
UDI-Public00849111002042
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Report Date (Section B) 12/11/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8700-0752
Device Catalogue Number8700-0702-01
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/05/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MANUAL CPR